I’m having zinging pain right where the ankle is, and it goes up underneath my foot by my two right toes. And it’s always numb, always cold. There’s no more swelling, but I can’t run; it’s a little bit stiff and all that. But, I’m wondering: Is that something that would ever regenerate or is there any way to help that?[/testimonial][/testimonials][separator style_type=”none” top_margin=”” bottom_margin=”20″ sep_color=”” icon=”” width=”” class=”” id=””][title size=”1″ content_align=”left” style_type=”single” sep_color=”” class=”” id=””]Answer[/title][testimonials design=”classic” backgroundcolor=”” textcolor=”” class=”” id=””][testimonial name=”” avatar=”male” image=”” image_border_radius=”” company=”” link=”” target=”_self”]There are a couple things that can happen that can lead up to this type of pain problem that may not be surgical at all. It might be the saphenous nerve, but it probably isn’t. When you develop something called, “shin splits,” you’ll end up with edema or swelling of the extensors that run to the toes. And that, then you can say, “Well, gee. Why is it causing this zinging-type pain?” Well, because you can aggravate a muscle and end up with the same type of pain that you do if you aggravate a nerve. So before you start blaming the nerve itself, I would first go after that group of tendons and I would do it with topical anti-inflammatories; and there are a number of them that work just fine, and a variety of them that don’t work at all.
If you have a doc who’s amenable to listening, the first thing I would do, would be to get something called Pennsaid, which is a topical voltaren. Put eight or ten drops of this stuff down the front part of your leg there, and see if it settles it down temporarily. Now temporarily might be for a couple of hours, it might be for a day, but that’ll tell you pretty much whether it’s a tendinitis or not. If it is, there’s one way to treat it; if it doesn’t, then we go after the nerve and we have to do it a little bit differently with a different type of medical approach using anticonvulsants.[/testimonial][/testimonials]